How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Physician Experienced in Urology
Category: Urology
Satisfied Customers: 45936
Experience:  Board Certified Physician with extensive experience in Urology
41363181
Type Your Urology Question Here...
Dr. David is online now

GA-fc I have problems with constipation, I am taking laxatives but

Resolved Question:

I have problems with constipation, I am taking laxatives but have had no bowel movement in about a nearly a week, but I don't feel unwell or anything. Should I take more than one laxative at a time? I have a problem with my stomach it makes lots of noises especially after eating and is quite painful. I have always drank water at work but I seem to be peeing a lot more now. Also I find it hard to pass wind, I have to push hard. When I do pee, I feel like I have a little lump on my anus. When I sit down to pee, I feel like I have something stuck in my anus pushing to come out but could that be the lump? If I pass gas it feels a bit better. I'm a bit scared as to what is wrong with me. Thanks

Submitted: 2 years ago.
Category: Urology
Expert:  Andy-cssm replied 2 years ago.
"We received your customer service inquiry, however, we are unable to respond to you because we do not have your email address. Please contact customer support at***@******.*** and provide us with your email address and a link to this question page so that we can help you. (http://www.justanswer.co.uk/urology/8ozkh-problems-constipation-taking-laxatives.html). Thank you, ***** ***** Customer Support Team.
Customer: replied 2 years ago.

I have problems with constipation, I am taking laxatives but have had no bowel movement in about a nearly a week, but I don't feel unwell or anything. Should I take more than one laxative at a time? I have a problem with my stomach it makes lots of noises especially after eating and is quite painful. I have always drank water at work but I seem to be peeing a lot more now. Also I find it hard to pass wind, I have to push hard. When I do pee, I feel like I have a little lump on my anus. When I sit down to pee, I feel like I have something stuck in my anus pushing to come out but could that be the lump? If I pass gas it feels a bit better. I'm a bit scared as to what is wrong with me. Thanks



Optional Information:
Person's Gender: Female
Person's Age: 35

Already Tried:
Laxatives.

Expert:  Shantal-Mod replied 2 years ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. David replied 2 years ago.
This is Dr. David

I am sorry you are having bad constipation.

it sounds like you could be feeling a small hemorrhoid around your anus.

it sounds like you need to be using higher doses of laxatives more frequently to fix this constipation.

what laxative are you using now?

you can try using stronger laxatives like Miralax or Exlax or Senna Laxative twice a day (morning and night) for the next few days.

if you don't have bowel movements, you can add on using a Fleet suppository or a Fleet enema once a day to see if this helps you have a bowel movement

you can also try 1/2-1 cup of magnesium citrate laxatives once or twice a day to get your bowels moving. this is a very strong over the counter laxative.

you should continue to drink plenty of water or gadorade and try to eat prunes or drink prune juice as well to help you go

if all of this doesn't work, then you really need to see a doctor and get nursing help with stronger laxatives and stronger enema medications.

but I bet more regular use of laxatives and using of a fleet suppository or fleet enema will help

you might have to buy some gloves and lubricants to get that fleet suppository up into the rectum.

do you think you can do this?

let me know if you have questions.
Customer: replied 2 years ago.

would a haemorrhoid make it hard to pass gas? also why am i peeing so much all of a sudden? I take senokot laxative sometimes, but I don't know if I am still constipated. Dolcolax gives me awful pains. Would a haemorrhoid give me pains in my stomach also?

Thank you

Expert:  Dr. David replied 2 years ago.
no. your severe constipation is making it hard to pass gas

your pelvis is filled with stool, so your bladder is having a hard time expanding because you have so much stool in there.

that is why you are peeing so frequently.

you need to get your urine checked for possible urinary tract infection as well.

if you haven't had a bowel movement recently, it sounds like you are definitely constipated.

it sounds like you need more than just snokot laxative at this point.

you really need to see your doctor or nurse and have an enema performed

a hemorrhoid would not cause pains in your abdomen.

it is most likely severe constipation which is causing you pains in your abdomen.

you should go to the ER or hospital close to you where a nurse there can help give you an enema to help you get your bowels moving again.

do you have a hosptial or ER close to you?
Customer: replied 2 years ago.

there is no hospital near me but there is a local doctors. Would a few laxatives until then help at all? Is it the haemorrhoid that is pressing down while I'm peeing?

Thank you

Expert:  Dr. David replied 2 years ago.
yes, taking more laxatives and using glycerine suppositories or fleet enemas can help you move your bowels

when you strain, it could be because you are pusing out a hemorrhoid out of your anus.

hemorrhoids can be sore and made more sore and inflamed by straining and hard bowel movements.

you can try 1% hydrocortisone cream on the hemorrhoid to help calm down hemorrhoid inflammation and see if that helps

let me know if you have other questions.

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com
Dr. David, Physician Experienced in Urology
Category: Urology
Satisfied Customers: 45936
Experience: Board Certified Physician with extensive experience in Urology
Dr. David and other Urology Specialists are ready to help you

Related Urology Questions